Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Jun 27, 2020, 2:52 AM MST for 5 counties in Arizona. It took effect at Jun 29, 2020, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 2:52 AM MST (09:52 UTC)
- In effect from
- Jun 29, 2020, 12:00 PM MST
- Expired
- Jun 29, 2020, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ
The radar
The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5304 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS85 KPSR 270952 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 252 AM MST Sat Jun 27 2020 AZZ133-272200- /O.UPG.KPSR.FW.A.0001.200628T1900Z-200629T0300Z/ /O.NEW.KPSR.FW.W.0001.200628T1900Z-200629T0300Z/ /O.UPG.KPSR.FW.A.0002.200629T1900Z-200630T0300Z/ /O.NEW.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 252 AM MST Sat Jun 27 2020 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON AND EVENING AND MONDAY AFTERNOON AND EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR EAST-CENTRAL ARIZONA... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and very high fire danger, which is in effect from noon to 8 PM MST Sunday. A Red Flag Warning has also been issued from noon to 8 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Sunday afternoon through Sunday evening and Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ AZZ132-272200- /O.UPG.KPSR.FW.A.0001.200628T1900Z-200629T0300Z/ /O.NEW.KPSR.FW.W.0001.200628T1900Z-200629T0300Z/ /O.UPG.KPSR.FW.A.0002.200629T1900Z-200630T0300Z/ /O.NEW.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Central Deserts- 252 AM MST Sat Jun 27 2020 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON AND EVENING AND MONDAY AFTERNOON AND EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTH-CENTRAL ARIZONA... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and very high fire danger, which is in effect from noon to 8 PM MST Sunday. A Red Flag Warning has also been issued from noon to 8 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Central Deserts. * TIMING...Sunday afternoon through Sunday evening and Monday afternoon through Monday evening. * WINDS...South-southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
7 follow-up statements
596 WWUS85 KPSR 272111 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 211 PM MST Sat Jun 27 2020 AZZ133-280915- /O.CON.KPSR.FW.W.0001.200628T1900Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 211 PM MST Sat Jun 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Sunday afternoon through Sunday evening and Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ AZZ132-280915- /O.CON.KPSR.FW.W.0001.200628T1900Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Central Deserts- 211 PM MST Sat Jun 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA... * AFFECTED AREA...Southwest and Central Arizona Deserts. * TIMING...Sunday afternoon through Sunday evening and Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
859 WWUS85 KPSR 280934 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 234 AM MST Sun Jun 28 2020 AZZ133-282145- /O.CON.KPSR.FW.W.0001.200628T1900Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 234 AM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Sunday afternoon through Sunday evening and Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ AZZ132-282145- /O.CON.KPSR.FW.W.0001.200628T1900Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Central Deserts- 234 AM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA... * AFFECTED AREA...Central Deserts. * TIMING...Sunday afternoon through Sunday evening and Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
175 WWUS85 KPSR 282041 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 141 PM MST Sun Jun 28 2020 AZZ133-290845- /O.CON.KPSR.FW.W.0001.000000T0000Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 141 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...This afternoon and evening and again Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts of 30 to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ AZZ132-290845- /O.CON.KPSR.FW.W.0001.000000T0000Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Central Deserts- 141 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA... * AFFECTED AREA...Central Deserts. * TIMING...This afternoon and evening and again Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this Red Flag Warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
752 WWUS85 KPSR 290309 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 809 PM MST Sun Jun 28 2020 AZZ133-291515- /O.EXP.KPSR.FW.W.0001.000000T0000Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 809 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH CENTRAL ARIZONA ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH CENTRAL ARIZONA... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ AZZ132-291515- /O.EXP.KPSR.FW.W.0001.000000T0000Z-200629T0300Z/ /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Central Deserts- 809 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH CENTRAL AND SOUTHWEST ARIZONA... ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR A PORTION OF SOUTH CENTRAL AND SOUTHWEST ARIZONA... * AFFECTED AREA...Central Deserts. * TIMING...Monday afternoon through Monday evening. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
262 WWUS85 KPSR 291032 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 332 AM MST Mon Jun 29 2020 AZZ133-292245- /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 332 AM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ AZZ132-292245- /O.CON.KPSR.FW.W.0002.200629T1900Z-200630T0300Z/ Central Deserts- 332 AM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA... * AFFECTED AREA...Central Deserts. * TIMING...Monday afternoon through Monday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
590 WWUS85 KPSR 292055 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 155 PM MST Mon Jun 29 2020 AZZ133-300300- /O.CON.KPSR.FW.W.0002.000000T0000Z-200630T0300Z/ Southern Gila County/Tonto National Forest Foothills- 155 PM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR A PORTION OF SOUTH-CENTRAL ARIZONA... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Through this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ AZZ132-300300- /O.CON.KPSR.FW.W.0002.000000T0000Z-200630T0300Z/ Central Deserts- 155 PM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA... * AFFECTED AREA...Central Deserts. * TIMING...Through this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
014 WWUS85 KPSR 300305 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 805 PM MST Mon Jun 29 2020 AZZ132-133-300415- /O.EXP.KPSR.FW.W.0002.000000T0000Z-200630T0300Z/ Central Deserts- Southern Gila County/Tonto National Forest Foothills- 805 PM MST Mon Jun 29 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR PORTIONS OF SOUTH-CENTRAL ARIZONA... Conditions will continue to improve this evening as winds gradually subside and relative humidities increase. However, an isolated wind gust to 30 mph will be possible this evening, which will promote the spread of any existing wildfires. $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 10:25 PM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 10:25 PM MST, 4 hours 27 minutes before
Area Forecast Discussion...Updated
National Weather Service Phoenix AZ
1025 PM MST Fri Jun 26 2020
.UPDATE...Updated Aviation Discussion.
&&
.SYNOPSIS...
Above normal temperatures is expected for another day or two.
A cooling trend is then expected Saturday through Tuesday as a
couple of weather systems move through the western states. Highs
on Tuesday over the lower deserts are anticipated to dip just
below 100. Before then, breezy afternoons will continue through
Saturday with even stronger winds on Sunday and Monday. The strong
winds and dry conditions on Sunday and Monday will lead to a much
higher fire danger threat. A warming trend is expected during the
latter half of next week as high pressure builds over the region.
&&
.DISCUSSION...
The shield of high clouds present across the area this morning
has for the most part cleared. The mostly clear skies and
southwest winds has already allowed temperatures to climb up to
110 at many locations across the lower deserts, despite a cutoff
low just to the northwest of the area. The low is centered of the
Mojave Desert early this afternoon, digging slowly southeast, as
evident in water vapor satellite imagery. Fire weather conditions
today will be more elevated due to the increased winds ahead of
the trough. Wind gusts this afternoon to 25 mph are likely in many
locations while afternoon RHs again drop down to around 10%.
Could see an isolated shower or dry storm impact portions of
Joshua Tree National Park this afternoon. Already seeing
convection fire over San Gorgonio Mountain as of 2030Z.
The shortwave trough will slowly move through Arizona on Saturday
while also weakening a good deal. Overall dry conditions will
remain across the region even as the trough enters the state, but
there should at least be a noticeable increase in low level
moisture as surface dewpoints are shown to increase from the 30s
today to the 40s on Saturday. Temperatures will also turn downward
more with highs dropping to around 105-109 degrees Saturday.
Showers and storms are expected Saturday afternoon, but should
remain focused southeast of our CWA.
Fire weather will remain at the forefront of concerns the next
several days and especially on Sunday and Monday. A follow on,
unseasonably strong, trough will dig down the west coast this
weekend reaching the Great Basin and northern portions of our
region later on Sunday. The deep nature of the upper level trough
will result in unseasonably strong winds for Sunday and Monday
with widespread winds of 20 to 30 mph and gusts to 40 mph. Over
the past few days it looked like moisture would increase enough to
bring even a small chance of thunderstorms to portions of
southern and eastern Arizona, but the last few model runs have
trended drier, essentially shutting down any storm chances.
Although dry thunderstorms are now unlikely, the drier conditions
and the strong winds will worsen the fire weather conditions for
Sunday and Monday. Due to the forecast strong winds and
afternoon/evening RHs down to around 15%, a Fire Weather Watch is
in effect for nearly all of southern and central Arizona on
Sunday and Monday. Held off on upgrading to RFW during this
forecast package to wait CAMs and in collaboration with neighbors.
The incoming trough will also continue to lower temperatures into
early next week with highs dropping from around 105 degrees on
Sunday to into the upper 90s to around 100 degrees on Monday.
Beginning Monday night into early Tuesday, the large upper level
trough centered to our north will be in a weakening phase while
also finally lifting quickly to the northeast. This should allow
for a decent drop off of winds for Tuesday and mostly alleviate
the fire danger threat. The cooler air mass from the trough will
keep daytime highs Tuesday in the upper 90s, or 8-10 degrees
below normals for the last day in June.
After the exiting of the upper level trough, the sub tropical
ridge will most likely rebuild across the Southern Plains and
northern Mexico, eventually shifting northwestward into our region
late next week. This will lead to a decent warming trend during
the latter half of next week with temperatures likely warming back
to around normal by Thursday or Friday. At this point, it seems
likely the region will remain mostly dry through the July 4th
weekend.
&&
.AVIATION...Updated at 0525Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
A weakening upper low moving into Arizona will keep dry southwest
flow aloft in place into Saturday, leading to continued periods of
locally breezy southwest wind during afternoon and evening hours.
Expect light west wind to become east/southeast under 8kt, or light
variable, after 08z and then return to the southwest after 19z
Saturday. Expect a few gusts into the teens to around 20kt genly in
the 21z-02z time frame. Except for FEW-SCT cirrus decks aoa 20kt
tonight into Saturday morning skies should be generally clear.
Overall no significant aviation impacts over the next 24 hours.
Southeast California/Southwest Arizona including KIPL and KBLH:
A weakening upper low will move into the area with generally dry
flow aloft keeping skies over the western deserts mostly clear for
the next 24 hours. Winds will continue to favor southeast to
southwest at the TAF sites, with potential for some gusts to 20kt or
so during afternoon and evening hours. For the most part sustained
winds should be 12kt or less during the TAF period. No significant
aviation issues are expected through Saturday evening.
&&
.FIRE WEATHER...
Monday through Friday:
...Fire Weather Watch for Sunday and Monday across Arizona...
Breezy to windy and dry conditions are expected across the
forecast area Monday. Some areas, especially across the high
terrain, are likely to meet critical fire weather thresholds
Monday afternoon. As a result, a Fire Weather Watch is in effect
for nearly all of Arizona. At the peak, sustained winds of 20-30
mph with gusts to 30-40 mph gusts are likely. Afternoon RHs
Monday are likely to fall to 12-17% in most areas. Overnight max
RHs through Monday will generally be in the 35-55% range and
decrease slightly the following nights, especially across south-
central Arizona. Improvement will be seen starting Tuesday with
cooler temperatures and lighter winds. Wednesday onward, high
temperatures trend upward as high pressure builds over the region.
Accordingly, humidities trend downward with minimum RH values
generally in the 7-12% range by Friday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Fire Weather Watch from Sunday afternoon through Sunday evening
for AZZ132-133.
Fire Weather Watch from Monday afternoon through Monday evening
for AZZ132-133.
CA...None.
&&
DISCUSSION...Benedict/Kuhlman
AVIATION...CB
FIRE WEATHER...Benedict/Kuhlman/CBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:52 AM MST | Red Flag Warning | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 41 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.